MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, it was noted that the lens trailing haptic had torn during implantation.Despite this situation, it was possible to implant it in the capsule, so it was implanted as it was and put under observation.However, during a check-up four days later, displacement of the lens was confirmed.The next day, the lens was explanted in a re-operation, and a new company lens of the same model was implanted.Additional information has been requested, received and stated patient visual acuity was good after the replacement surgery.
 
Additional Manufacturer Narrative
Additional information was added in d.9., h.3., h.6 and h.11.The product was returned for analysis and damage was observed to the intra ocular lens(iol).Iol returned in sample container.Solution is dried on the iol.One haptic is broken/torn and not returned, the other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint "trailing haptic got torn, displacement of lens".The product was subject to handling and the reported damage was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20620397
Report Number9612169-2024-01124
Device Sequence Number7534749
Product Code MFK
UDI-Device Identifier00380652408028
UDI-Public(01)00380652408028(17)260530(11)220601(10)25424253
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.150
Device Lot Number25424253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC IOL; MONARCH III IOL CARTRIDGE D; VISCOAT OVD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown